MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HUBER PLUS 20GX 1" NEEDLELESS Y SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 HUBER PLUS 20GX 1" NEEDLELESS Y SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that cancer patient bought huber plus from pharmacy in this hospital and brought to daycare oncology unit.Staff nurse inserted needle to chemoport and connected luer lock syringe contained 10ml of normal saline to main hub, aspirated to check blood return.However, normal saline leaked and spilled from y-site, once she infused.She stopped the procedure and informed nurse manager.Nurse manager reported to nursing officer.Cancer patient is fine.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refs1473 showed five other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20ga x 1¿ huber plus safety infusion set with valved y-site.Usage residues were observed throughout the sample and the safety mechanism was not engaged.The y-site valve orifice appeared elliptical.Microscopic inspection of the y-site confirmed the orifice to be elliptical.Inspection of the y-site orifice using an iso taper gauge revealed the y-site to be outside of manufacturing specifications.The shape of the luer prevented full insertion of the taper gauge.An attempt to infuse water through the sample using a 12m syringe revealed the sample to be patent to infusion; however, a spraying leak was observed emanating from the y-site valve septum.The misshapen valve housing appeared to be the cause of the valve septum leakage.The lack of evidence of attempted use and the lack of mechanical damage suggested the valve housing deformation did not occur during device use; however, it could not be determined if the deformation occurred during the manufacturing process or due to subsequent environmental conditions.Potential contributing factors include exposure to excessive heat during shipping/storage.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
HUBER PLUS 20GX 1" NEEDLELESS Y SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13308957
Report Number3006260740-2022-00044
Device Sequence Number12003096
Product Code FPA
UDI-Device Identifier00801741065569
UDI-Public(01)00801741065569
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number012001NY
Device Lot NumberREFS1473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown